Alert archive / Pennsylvania / Frost Advisories in 2021
Frost Advisory 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this frost advisory at May 8, 2021, 4:09 AM EDT for 8 counties in Pennsylvania. It took effect at May 9, 2021, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 4:09 AM EDT (08:09 UTC)
- In effect from
- May 9, 2021, 1:00 AM EDT
- Expired
- May 9, 2021, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS71 KPBZ 080809 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 409 AM EDT Sat May 8 2021 PAZ007>009-013>016-022-023-081600- /O.NEW.KPBZ.FR.Y.0003.210509T0500Z-210509T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Armstrong-Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 409 AM EDT Sat May 8 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mercer, Venango, Forest, Lawrence, Butler, Clarion, Jefferson PA, Armstrong and Indiana Counties. * WHEN...From 1 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
5 follow-up statements
421 WWUS71 KPBZ 081521 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1121 AM EDT Sat May 8 2021 PAZ007>009-013>016-022-023-082330- /O.CON.KPBZ.FR.Y.0003.210509T0500Z-210509T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Armstrong-Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 1121 AM EDT Sat May 8 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Jefferson PA, Butler, Clarion, Lawrence, Indiana, Forest, Mercer, Venango and Armstrong Counties. * WHEN...From 1 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
060 WWUS71 KPBZ 082106 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 506 PM EDT Sat May 8 2021 PAZ007>009-013>016-022-023-090515- /O.CON.KPBZ.FR.Y.0003.210509T0500Z-210509T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Armstrong-Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 506 PM EDT Sat May 8 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * WHAT...Temperature as low as 33 will result in frost formation. * WHERE...Jefferson PA, Butler, Clarion, Lawrence, Indiana, Forest, Mercer, Venango and Armstrong Counties. * WHEN...From 1 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
694 WWUS71 KPBZ 090337 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1137 PM EDT Sat May 8 2021 PAZ007>009-013>016-022-023-091145- /O.CON.KPBZ.FR.Y.0003.210509T0500Z-210509T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Armstrong-Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 1137 PM EDT Sat May 8 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Jefferson PA, Butler, Clarion, Lawrence, Indiana, Forest, Mercer, Venango and Armstrong Counties. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
001 WWUS71 KPBZ 090747 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 347 AM EDT Sun May 9 2021 PAZ007>009-013>016-022-023-091200- /O.CON.KPBZ.FR.Y.0003.000000T0000Z-210509T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Armstrong-Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 347 AM EDT Sun May 9 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Jefferson PA, Butler, Clarion, Lawrence, Indiana, Forest, Mercer, Venango and Armstrong Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
033 WWUS71 KPBZ 091154 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 754 AM EDT Sun May 9 2021 PAZ007>009-013>016-022-023-091300- /O.EXP.KPBZ.FR.Y.0003.000000T0000Z-210509T1200Z/ Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Armstrong-Indiana- Including the cities of Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Kittanning, Ford City, and Indiana 754 AM EDT Sun May 9 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Increasing clouds and slowly warming temperatures will end the frost threat across the area. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this frost advisory went out at May 8, 4:09 AM EDT, 0 minutes earlier.
Area forecast discussion, May 8, 4:09 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
409 AM EDT Sat May 8 2021
.SYNOPSIS...
Below average temperature and unsettled conditions will continue
through this weekend, with widespread rain likely on Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered showers or a rain/snow mix will be possible this morning
with a crossing shortwave before high pressure brings a relatively
brief break in the weather this afternoon. Daytime highs will again
top out around 15 to 20 degrees below normal.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Dry conditions continue this evening before rain chances increase
early in the AM as moisture advection ramps up ahead of low pressure
approaching from the west. Less cloud coverage this evening and into
early morning coupled with light winds could result in frost along
and north of I-80 before temps increase and rain overspreads the
region around daybreak. A Frost Advisory has been issued. Widespread
rain is forecast by Sunday morning and will continue through
Mother's Day. Canadien, EC, and GFS guidance (both ensemble and
operational) have all trended slightly farther north with the low
track to some degree over the past couple runs. 24 hour precipitation
amounts are forecast to range between one and one and a half inches
with the highest amounts centered along a SSW line running roughly
from Coshocton-> Pittsburgh-> Indiana. Instability is limited so have
no mention of thunder in the forecast, but more moderate rates will
be possible with strong shortwave and jet support during the
afternoon when we could see rates around 0.25"/hr rates. Widespread
precip will diminish to more scattered showers Sunday night the
backside of the low. &&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Outside of a slight chance of a light shower along and north of I-80
with a crossine shortwave on Tuesday...dry conditions return Monday
through at least midweek as sfc high pressure regains control. With
upper troughing in place temperatures will remain well below normal.
The combination of sfc high pressure, reduced cloud cover and
continued cool conditions raise frost / freeze concerns both Monday
and Tuesday night, thus overnight low temperature forecasts should be
monitored closely by stakeholders during this period. Precipitation
chances should generally increase by Thursday with a crossing Great
Lakes trough.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Another round of MVFR/IFR conditions are progged this morning as
upper level low pressure digs ovr the region. Scattered showers (and
a few snowflakes for FKL/DUJ) are crossing the area and will clear by
mid-morning. Modest improvement will then begin by midday.
.Outlook...
Restrictions and rain are likely Sunday with encroaching low pres.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Frost Advisory from 1 AM to 8 AM EDT Sunday for PAZ007>009-013>016-
022-023.
OH...None.
WV...None.
&&Hazardous weather outlook, May 8, 2:09 AM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 209 AM EDT Sat May 8 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-090615- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 209 AM EDT Sat May 8 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Pennsylvania, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.